Home > Personal Injury Blog > Stevens Johnson Syndrome Symptoms And Treatments

Stevens Johnson Syndrome Symptoms And Treatments


Pfizer Dilantin
Pfizer Dilantin

Recent reports have shown that a very popular antiepileptic drug, Dilantin (phenytoin), has been definitively linked to the onset of the deadly condition known as Stevens-Johnson syndrome (SJS) and/or Toxic epidermal necrolysis (TEN).

Dilantin, is manufactured by Pfizer and approved by the FDA for the prevention of temporal lobe seizures and grand mal seizures.

Dilantin is known by many names including; Dilantin Infatabs, Dilantin Kapseals, Dilantin-125, Phenytek, and Phenytoin Sodium.

Stephens-Johnson syndrome is an emergency medical condition in which your skin and your mucous membranes exhibit a severe adverse reaction to a medication or infection.

The Law Offices of Nadrich & Cohen are offering free consultations to anyone showing symptoms of Stevens Johnson Syndrome after taking Dilantin, call us today at 1.800.718.4658. We are a contingency law firm so we never charge a fee until we obtain a recovery for you.

Stevens-Johnson Syndrome Appears Like Flu

Stevens-Johnson syndrome will often appear with flu-like symptoms, it is then quickly followed by a painful reddish purple rash that blisters and spreads profusely. The condition will eventually cause the outer layer of skin to die and shed. Treatment of the SJS focuses first on the elimination of the cause as quickly as possible followed by controlling the patient’s symptoms and minimizing any complications.

Signs of a SJS/TEN reaction will show up within a few days after starting treatment with the antiepileptic drug Dilantin. Some patients don’t show signs of an adverse reaction caused by Dilantin until weeks after using the medication.

Typically the reaction starts out with symptoms such as headaches, sore throat, trouble breathing, itchy or irritated eyes, blistered lips, and/or the beginning of a skin rash.

In time the condition only gets worse, especially if the ingestion of the inducing drug is not stopped immediately. It is critical once these symptoms arise to seek medical attention immediately.

When dealing with SJS and TEN, the sooner the reaction is diagnosed and treated the better the outcome. The condition will only get worse over time if the ingestion of the drug causing the problem is not stopped completely.

Steven Johnson Syndrome Claims Popular Pro Basketball Player

Steven Johnson Syndrome, with less than 10 per cent of the body surface area involved, has a mortality rate of around 5 per cent.

After being diagnosed you must insist on starting intravenous immunoglobulin (IVIG) treatment immediately.

IVIG treatment has shown the most promise in reducing complications related to the reaction and improving symptoms.

Tragically, On June 19, 2010, Manute Bol, at one time the tallest basketball player ever to appear in the NBA at 7 feet, 7 inches tall died from acute kidney failure and complications from
Stevens–Johnson syndrome at the University of Virginia Medical Center in Charlottesville, Virginia.

Contact Personal Injury Lawyer

At The Law Offices of Nadrich & Cohen, our Stevens-Johnson syndrome specialists are ready to answer all your questions. Let us help you preserve your rights, call now at 1.800.718.4658 for a free consultation and to speak with a qualified Stevens–Johnson syndrome lawyer, click here Dilantin lawyer for more information.


Tags:

February 24, 2012

Lamictal Linked to Potentially Fatal Skin Reaction

Patients who use the prescription drug Lamictal may be at risk for developing a ...


September 25, 2010

Stevens Johnson Syndrome Symptoms And Treatments

Recent reports have shown that a very popular antiepileptic drug, Dilantin (phen...